Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having thyroid problems, losing weight, depressed, smoking marijuana. How to regain weight?

i have thyroid problems ....i have been losing weight like crazy ..it makes me extremely depressed...i also smoke lots of marijuana and my primary care doctor told that can be a reason for my weight loss ...i dont know what to do...im eating.....i take vitamins and i take two diff meds... zyprexa and mirtazipe wats going on with me.....how can i gain weight????
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Endocrinologist 's  Response
Hello
I have gone through your query and understood your concern.

One common side effect of your drugs ,Zyprexa(Olanzapine) and mirtazipe(mirtrazapine) is weight gain.You have not this problem,so these drugs and not the culpit of your weight problem.

At the other side,it is true that consuming lots of marijuana can cause weight loss and supress appetite.So my advice is to reduce gradually and possibly to stop smoking marijuana if you want to gain weight.

You didn't mention what's your thyroid diagnose.
Anyway i can say that Hyperthyroidism can be a potential cause of your weight loss.For this reason i sugget to do the thyroid function test(TSH,free T3 and freeT4 to see your actual thyroid function and to understand if your thyroid gland is the cause of weight loss.

If the test results will show hyperthyroidism,in this case you need to start the treatement and than gradually you will start to gain weight.

Hope i have answered to your question.If you have other queries,feel free and ask.I will be happy to help.
Take care.
Answered: Thu, 26 Jan 2017
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor